Show Summary Details
Page of

Cutaneous reactions to drugs 

Cutaneous reactions to drugs
Chapter:
Cutaneous reactions to drugs
Author(s):

Sarah Walsh

, Daniel Creamer

, and Haur Yueh Lee

DOI:
10.1093/med/9780198746690.003.0565
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2021. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 27 February 2021

Adverse reactions to medications are common and important cause of iatrogenic illness. Severe cutaneous adverse drug reactions include toxic epidermal necrolysis, Stevens–Johnson syndrome, drug reaction with eosinophilia and systemic symptoms, and acute generalized exanthematous pustulosis, which together constitute 2% of all adverse drug reactions and may be life-threatening. Less severe drug-induced skin reactions such as exanthems, urticaria, lichenoid drug rashes, and fixed drug eruptions are more common, sometimes termed benign cutaneous adverse reactions, and generally resolve without sequelae. Drugs may also cause adverse events due to alteration of the normal function of the skin or its appendages. This may take the form of photosensitivity, abnormal pigmentation, or disrupted growth of hair or nails.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.